Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2006, 4:28 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 4:28 PM EDT (20:28 UTC)
- Expired
- May 26, 2006, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 26, 2:50 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT FRI MAY 26 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS SW VA AND SE KY AS SHORTWAVE ENERGY ROTATES AROUND UPPER LOW MOVING EAST FROM SOUTHERN ONTARIO TOWARDS THE NORTHEAST. A FEW OTHER STORMS ARE DEVELOPING AS WELL ALONG THE SOUTHERN BORDER IN SE TN AND SW NC WHERE AIRMASS IS MOST UNSTABLE AND MAY BE FOCUSED ON OUTFLOW BOUNDARIES LEFT OVER FROM OVERNIGHT ACTIVITY. GFS MODEL KEEPS HIGHEST POPS NORTHEAST ENDING BY MORNING AS UPPER LOW MOVES EAST AND RIDGING MOVES IN FROM THE SOUTH AND WEST. ALSO NAM MODEL HAS HIGHER POPS ACROSS SE TN AS IT BRINGS ACTIVITY SOUTHEAST AROUND RIDGE LATER THIS EVENING. GENERALLY FOLLOWED MAV GUIDANCE ON TEMPS AND POPS BUT HAVE POPS HIGHER TONIGHT SE TN WITH POSSIBLE ACTIVITY MOVING LATER TONIGHT. DID NOT CHANGE POPS MUCH SATURDAY. KEPT SHOWERS OUT EXCEPT FOR SE TN AND SW NC. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING WITH POSSIBLE MARGINALLY SEVERE HAIL AND DAMAGING WINDS. .LONG TERM...(SAT NIGHT THROUGH FRI)...UPPER RIDGE TO BE OVER THE EASTERN US FOR SAT NIGHT INTO EARLY NEXT WEEK. SHOULD BE IN A SUMMERLIKE PATTERN WITH SOME ISOLATED AFTERNOON AND EVENING CONVECTION POSSIBLE...ESPECIALLY SOUTHWEST CLOSER TO THE DEEPER MOISTURE AND FURTHER WEST OF THE RIDGE AXIS. THINK NAM IS OVERDOING HOW MUCH RESIDUAL MOISTURE WILL BE OVER THE AREA...SO WENT CLOSE TO GFS MOS POPS THROUGH MONDAY. RIDGE BEGINS TO BREAK DOWN BY MIDWEEK...AND GFS HAS A COLD FRONT MOVING IN ON THU. HOWEVER...WILL HOLD OFF THE FRONT ONE DAY CLOSER TO HPC SOLUTION FOR NOW. AT ANY RATE...WILL HAVE CHANCE POPS FOR LATER PERIODS. WILL GENERALLY MAKE ONLY MINOR ADJUSTMENTS TO GFS MOS TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 89 67 91 / 40 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 87 65 89 / 30 10 10 20 OAK RIDGE, TN 65 88 65 89 / 30 10 10 20 TRI CITIES AIRPORT, TN 62 85 56 88 / 30 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/LDW
Hazardous weather outlook, May 26, 5:30 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI MAY 26 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS. ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MJB
In the hours before
Local storm report, May 26, 11:04 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 AM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 2 S JELLICO 36.55N 84.13W
05/26/2006 CAMPBELL TN LAW ENFORCEMENT
FEW TREES DOWN IN THE SANDY BEACH AREA.
0220 AM TSTM WND DMG 10 W TAZEWELL 36.46N 83.76W
05/26/2006 CLAIBORNE TN DEPT OF HIGHWAYS
FEW TREES DOWN.
0230 AM TSTM WND DMG TAZEWELL 36.46N 83.58W
05/26/2006 CLAIBORNE TN DEPT OF HIGHWAYS
FEW TREES DOWN.
0230 AM TSTM WND DMG EWING 36.63N 83.43W
05/26/2006 LEE VA LAW ENFORCEMENT
FEW TREES DOWN.
0240 AM TSTM WND DMG COEBURN 36.95N 82.47W
05/26/2006 WISE VA LAW ENFORCEMENT
FEW TREES DOWN.
&&Local storm report, May 26, 4:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL KINGSPORT 36.53N 82.56W
05/26/2006 E1.00 INCH SULLIVAN TN AMATEUR RADIO
0358 PM HAIL 5 SSE KINGSPORT 36.46N 82.52W
05/26/2006 E1.00 INCH SULLIVAN TN TRAINED SPOTTER
0405 PM HAIL JOHNSON CITY 36.33N 82.37W
05/26/2006 E1.00 INCH WASHINGTON TN TRAINED SPOTTER
&&Local storm report, May 26, 4:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
05/26/2006 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:18 AM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 57 min |
| May 26, 2:08 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 52 min |
| May 26, 3:25 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 35 min |
| May 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 48 min |
| May 26, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 30 min |
| May 26, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 42 min |
| May 26, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 19 min |
| May 26, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Washington | 30 min |
| May 26, 5:08 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 37 min |
| May 26, 7:25 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 20 min |
| May 26, 7:38 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 37 min |
| May 26, 5:55 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 35 min |
| May 26, 6:04 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 41 min |
| May 26, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.